# SDR IXXA0300045O

- Difficulty date: June 26, 2003
- Submitted: June 30, 2003
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- Aircraft time: 80,986 hours, 33,359 cycles
- Engine: Ge CFM56*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Mechanism
- Part number: 3615977
- Part serial: 297914
- Condition: Broken
- Location: Mlg
- Part time: 80,986 hours, 33,359 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF AND GEAR RETRACTION, CREW EXPERIENCED A VIBRATION AND NOISE COMING FROM NOSE GEAR AREA. THE CREW ELECTED TO RETURN BASE. MAINTENANCE FOUND GROUND SHIFT ARM BROKEN. AS MORE INFORMATION BECOMES AVAILABLE IT WILL BE PROVIDED. MAINTENANCE REMOVED AND REPLACED GROUND SHIFT MECHANISM, THEY ALSO FOUND THE NOSE WHEEL STEERING OUT OF RIG. NOSE WHEEL STEERING WAS RIGGED, OPERATIONAL CHECK GOOD. ALL WORK PERFORMED IAW APPLICABLE MANUALS. AIRCRAFT WAS RETURNED TO SERVICE.
